Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 1, NWS Tulsa, OK

March 3, 2004Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 3, 2004, 2:03 PM CST for Benton County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2004, 2:03 PM CST (20:03 UTC)
Expired
Mar 3, 2004, 2:45 PM CST
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Benton County, AR

The radar

The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS54 KTSA 032003
SVRTUL
ARC007-032045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
204 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 245 PM CST

* AT 204 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES NORTHWEST OF GENTRY...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GENTRY...
  GRAVETTE...DECATUR AND HIWASSE.

HAIL TO THE SIZE OF NICKLES CAN BE EXPECTED IN THE WARNED AREA. STAY 
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3637 9435 3618 9451 3622 9456 3644 9460
          3649 9448 3649 9427

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:50 PM CST, 13 minutes earlier.

Area forecast discussion, Mar 3, 1:50 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
150 PM CST WED MAR 3 2004

CONVECTIVE STORMS HAVE DEVELOPED ACROSS CENTRAL AND EASTERN OKLAHOMA
THIS AFTERNOON. A FEW OF THESE STORMS ARE APPROACHING SEVERE
LIMITS...WITH HAIL AND LIGHTNING THE PRIMARY THREATS.  HEAVY
RAINFALL IS ALSO OCCURRING WITH THIS ACTIVITY. SOME LOCAL FLOODING
IS ALSO POSSIBLE THIS AFTERNOON.

CURRENTLY...A SLOW  MOVING AND DIFFUSE WARM FRONT LIES SOUTHWEST TO
NORTHEAST ACROSS THE REGION...GENERALLY LOCATED FROM LAWTON TO
PRYOR...WITH THE STORMS MOVING NORTHEASTWARD ACROSS THE FRONT.
MORNING SOUNDINGS INDICATED A STRONG INVERSION AROUND 700MB ACROSS
THE REGION. THE CURRENT ACTIVITY IS ELEVATED ABOVE THIS LEVEL AND IS
MOVING INTO A MORE STABLE ENVIRONMENT. THEREFORE...THIS ACTIVITY IS
NOT EXPECTED TO MAINTAIN SEVERE LEVELS AS IT MOVES NORTHEASTWARD.

AT THIS TIME...THE GREATEST ELEVATED INSTABILITIES ARE LOCATED SOUTH
OF THE WARM FRONT IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.  ANY
STORMS THAT DEVELOP IN THIS AREA MAY BE MORE LIKELY TO BECOME SEVERE
AND WILL BE MONITORED CLOSELY.

FORECAST ID= 06

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Mar 3, 1:00 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST WED MAR 3 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SLIGHT CHANCE FOR SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...

A WARM FRONT NEAR THE RED RIVER EARLY THIS AFTERNOON WILL ADVANCE
SLOWLY TO THE NORTH TODAY. THIS FRONT WILL INTERACT WITH PIECES OF
UPPER LEVEL ENERGY EJECTING FROM THE SOUTHWESTERN STATES...RESULTING
IN ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.  AS THE
WARM FRONT NOSES INTO SOUTHEAST OKLAHOMA THIS AFTERNOON AND
EVENING...CAPES AROUND 1000 J/KG SOUTH OF THE FRONT MAY BE
SUFFICIENT FOR ONE OR TWO STORMS TO PRODUCE LARGE HAIL.  NORTH OF
THE FRONT ELEVATED STORMS WILL MOVE QUICKLY TO THE NORTHEAST WITH
SMALL HAIL POSSIBLE.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS THE WARM
FRONT WILL REMAIN OVER THE AREA AND THE LOW LEVEL JET ONCE AGAIN
STRENGTHENS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST OKLAHOMA THIS
AFTERNOON.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN
PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...SEVERE STORMS LIKELY THURSDAY WITH HEAVY RAINFALL POSSIBLE...

A 50 TO 60 KNOT LOW LEVEL JET OVER THE AREA WILL ALLOW FOR ELEVATED
THUNDERSTORM DEVELOPMENT ALONG AND JUST NORTH OF THE WARM FRONT
THURSDAY MORNING.  AS THE UPPER LOW OPENS UP AND TAKES ON A NEGATIVE
TILT THURSDAY AFTERNOON...SURFACE LOW PRESSURE WILL ORGANIZE AND
MOVE TO THE NORTHEAST.  STRONG WIND FIELDS COMBINED WITH CAPES OF
AROUND 1000 J/KG WILL SET THE STAGE FOR SEVERE STORMS LATE THURSDAY
AFTERNOON AND EVENING.  A 90 TO 100 KNOT MID LEVEL JET MAX COMBINED
WITH STRONG DIRECTIONAL SHEAR MAY RESULT IN DISCRETE SUPERCELL
DEVELOPMENT ACROSS FAR SOUTHEAST OKLAHOMA.  AS A SURFACE DRYLINE
ADVANCES EAST...STORMS ARE EXPECTED TO QUICKLY EVOLVE INTO A SQUALL
LINE.  THUNDERSTORMS WILL THEN END QUICKLY AFTER THE DRYLINE PASSES
LATE THURSDAY NIGHT.  ONCE THE UPPER SYSTEM MOVES EAST OF THE AREA
FRIDAY...SETTLED WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE
OUTLOOKED PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Mar 3, 12:38 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CST WED MAR 3 2004

OKZ065-066-031915-
OKFUSKEE OK-OKMULGEE OK-
1238 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1238 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTHWEST OF PHAROAH...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...
PHAROAH...OKMULGEE...PRESTON AND BEGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 3, 12:50 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST WED MAR 3 2004

OKZ068-070-072-031915-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
1250 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CST
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

AT 1250 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTH OF WEBBERS FALLS...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN
CENTER...GORE...BOX...TAHLEQUAH...COOKSON AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 3, 1:11 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CST WED MAR 3 2004

OKZ060-031945-
TULSA OK-
111 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     TULSA

AT 111 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...TULSA...BIXBY...JENKS...
OWASSO...GLENPOOL AND BROKEN ARROW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 3, 1:20 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CST WED MAR 3 2004

OKZ054-059-064-032000-
CREEK OK-OSAGE OK-PAWNEE OK-
120 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE AND CREEK

AT 120 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF OILTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD...OSAGE...HOMINY...
JENNINGS...TERLTON...HALLETT...CLEVELAND...WESTPORT...DRUMRIGHT...
OILTON AND SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 3, 1:33 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CST WED MAR 3 2004

OKZ067-068-070-032000-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
133 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE AND MUSKOGEE

IN NORTHEAST OKLAHOMA
     WAGONER

AT 133 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF SUMMIT...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...PEGGS...
TULLAHASSEE...OKAY...MUSKOGEE...SUMMIT AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT
LIGHTNING.  RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 3, 1:43 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CST WED MAR 3 2004

ARZ001-OKZ063-069-032015-
ADAIR OK-BENTON AR-DELAWARE OK-
143 PM CST WED MAR 3 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE AND ADAIR

AT 143 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF KANSAS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KANSAS...COLCORD...WEST
SILOAM SPRINGS...SILOAM SPRINGS...SULPHUR SPRINGS...GENTRY...
MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR AND HIWASSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.